Bookmark and Share

Medical Chief Warns of Legal Club Drug Danger :: Skrufff.com

Reported by Trackitdown TID on September 13, 2004

Clubbers taking GHB-like legal substitute GBL are collapsing in unprecedented numbers, the boss of a company providing paramedics to six London nightclubs claimed this week.

Adam Cooper of Knightlife Medical Services told the Independent that problem use of both GBL and GHB is  escalating so rapidly that his firm is investing in cardiac defibrillators, to help clubbers experiencing heart problems after overdosing.

“I have never sent anyone to hospital who has taken ecstasy, cocaine or amphetamines,” said Mr Cooper. “The only people I have ever sent to hospital have been users of GHB and GBL or who mixed alcohol with those drugs.”

Independent drug experts Erowid also highlight the dangers of mixing alcohol with both substances writing at the front of their GHB section ‘GHB's dose/response curve is similar to that of alcohol. If you exceed your dose, it is possible to fall unconscious and be temporarily unable to be awakened (coma).”

The site also includes extensive and alarming case studies as well as harm reduction advice for people still determined to experiment.


“Whenever someone becomes unconscious after taking a depressant, there is a risk of death. If someone begins vomiting and convulsing after taking GHB, the person should get medical attention immediately,” they warn.

http://www.erowid.org/chemicals/ghb  (‘An additional safety precaution when using GHB is to write "G" or "GHB" on your hand, so in the unfortunate event that you are found unconscious, those caring for you will know the cause. Be safe.’)

Jonty Skrufff Skrufff.com)